MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32546
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
Graft deployed.Cannulation of renal arteries done.All 3 trigger wires pulled.Top cap deployed.When trying to go and recapture the top cap, the gray positioner was very difficult to push up thru the graft.With a lot of force, the physician was able to get the gray positioner up to the top cap.The rest of the procedure went as planned.No endoleak seen on final angio.A follow up post ct with no contrast the following day to check the integrity of the graft, and the physician commented one or two of the z-stents looked "unusual" on the ct.The patient was discharged.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Medical imaging was supplied and reviewed by the william cook australia medical director: "i can¿t see any fault or failure of the device components, but due to the patient¿s anatomy, and the positioner possibly getting caught under the ¿lip¿ of the stent at the acute backwards angulation, this would be classed as a procedural problem." the work order (b)(4) was reviewed and appears complete and correct.There are checks during manufacturing where a non-conforming top cap and grey positioner would most likely be identified.The device ifu states in the "docking of top cap" section: loosen the pin vise.Secure sheath and inner cannula to avoid any movement of these components.Advance the grey positioner over the inner cannula until it docks with the top cap.Note: if resistance occurs, slightly rotate grey positioner and continue to gently advance.Retighten the pin vise and withdraw the entire top cap and grey positioner through the graft and through the sheath by pulling on the inner cannula.Leave the sheath and wire guide in place.A definitive root cause could not be determined from the available information.It is possible that one or more of the following factors may have contributed to the complaint: procedural or patient factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9067714
Report Number9680654-2019-00031
Device Sequence Number2950467
Product Code MIH
UDI-Device Identifier10827002325460
UDI-Public(01)10827002325460(17)220722(10)AC1041565
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberG32546
Device Catalogue NumberZFEN-P-2-36-107-R
Device Lot NumberAC1041565
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/15/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR